MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM- DRIVELINE EXTENSION CABLE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM- DRIVELINE EXTENSION CABLE; VENTRICULAR (ASSISST) BYPASS
Model Number 100US
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) driveline extender cable malfunctioned.The driveline extender is no longer in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
The driveline extension cable (lot# 1372789) was not returned for evaluation.Review of controller log files was not conducted since log files were not available for analysis.As a result, the reported driveline extension cable malfunction could not be confirmed.Applicable risk documentation and experience with events of similar circumstances were considered, possible root causes of the reported event may be attributed to multiple factors, including but not limited to contamination of the driveline extension cable connector by foreign material, a marginal driveline extension cable connection, and/or damage to the cable.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM- DRIVELINE EXTENSION CABLE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7441368
Report Number3007042319-2018-01522
Device Sequence Number13717025
Product Code DSQ
UDI-Device Identifier00888707000024
UDI-Public00888707000024
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number100US
Device Catalogue Number100US
Device Lot Number1372789
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR